What are the long term effects of Tancodep (Diazepam & Imipramine)?
Q: I have been taking tablets Tancodep 2 mg for more than 6 years. If I stop them I feel like vomiting and I cannot take food properly and sometimes cannot sleep properly. I have got married now and want to know if these tablets will affect my married life? Do I have any serious problem?
A:Tancodep is the brand name. It is a combination product that contains two medicines: diazepam and imipramine. Diazepam is an addicting medicine. Once a person is hooked on to it, when an attempt is made to stop taking the medicine, all sorts of withdrawal symptoms occur such as inability to sleep etc. Imipramine is an anti-depressant. Its long term use can give rise to all sorts of side effects. It also causes weight gain. For your height, you are certainly over-weight. It will cause problems in your married life; hence every effort should be made to get de-addicted. The best way to do so is to gradually reduce the dose. First reduce the dose to 75% (3/4 tablet) for about 10 days; then 1/2 tablet for 10 days; then 1/4 tablet for about 10 days; then 1/4 tablet every alternate day etc.